Nelineinaya Dinamika [Russian Journal of Nonlinear Dynamics]
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Rus. J. Nonlin. Dyn.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Nelin. Dinam., 2007, Volume 3, Number 2, Pages 123–140 (Mi nd130)  

This article is cited in 3 scientific papers (total in 3 papers)

Gibbs ensembles, equidistribution of the energy of sympathetic oscillators and statistical models of thermostat

V. V. Kozlov

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: The paper develops an approach to the proof of the “zeroth” law of thermodynamics. The approach is based on the analysis of weak limits of solutions to the Liouville equation as time grows infinitely. A class of linear oscillating systems is indicated for which the average energy becomes eventually uniformly distributed among the degrees of freedom for any initial probability density functions. An example of such systems are sympathetic pendulums. Conditions are found for nonlinear Hamiltonian systems with finite number of degrees of freedom to converge in a weak sense to the state where the average energies of the interacting subsystems are the same. Some issues related to statistical models of the thermostat are discussed.

Keywords: Hamiltonian system, sympathetic oscillators, weak convergence, thermostat

Full text: PDF file (263 kB)
UDC: 530+517
MSC: 37A60, 60K35, 70H05, 82B30, 40A99
Received: 13.06.2007

Citation: V. V. Kozlov, “Gibbs ensembles, equidistribution of the energy of sympathetic oscillators and statistical models of thermostat”, Nelin. Dinam., 3:2 (2007), 123–140

Citation in format AMSBIB
\Bibitem{Koz07}
\by V.~V.~Kozlov
\paper Gibbs ensembles, equidistribution of the energy of sympathetic oscillators and statistical models of thermostat
\jour Nelin. Dinam.
\yr 2007
\vol 3
\issue 2
\pages 123--140
\mathnet{http://mi.mathnet.ru/nd130}


Linking options:
  • http://mi.mathnet.ru/eng/nd130
  • http://mi.mathnet.ru/eng/nd/v3/i2/p123

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. V. Kozlov, “The generalized Vlasov kinetic equation”, Russian Math. Surveys, 63:4 (2008), 691–726  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    2. A. V. Kargovsky, L. S. Bulushova, O. A. Chichigina, “Theorem on energy distribution over degrees of freedom for a quasistable symmetric anharmonic oscillator”, Theoret. and Math. Phys., 167:2 (2011), 636–644  mathnet  crossref  crossref  mathscinet  adsnasa  isi
    3. A. P. Kuznetsov, S. P. Kuznetsov, L. V. Tyuryukina, I. R. Sataev, “Stsenarii Landau–Khopfa v ansamble vzaimodeistvuyuschikh ostsillyatorov”, Nelineinaya dinam., 8:5 (2012), 863–873  mathnet
  • Нелинейная динамика
    Number of views:
    This page:222
    Full text:54
    First page:1

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021